MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one 4fr s/l powerpicc solo with 3cg stylet.The catheter had been cut at the 37cm depth marking and both catheter segments were returned.The stylet was removed from the catheter.The stylet exhibited a break within the polyimide region.Six magnets were returned loose.The distal stylet fragment was not returned.The stylet exhibited curved shape memory just proximal of the polyimide region.Microscopic inspection of the stylet break revealed deformation and discoloration at the break site.The tubing exhibited an elliptical cross-section at the break site.The fracture surface was granular.The polyimide tubing outer diameter was measured and found to be within manufacturing specifications.The deformation and discoloration suggested that stylet kinking may have contributed to the observed break; however, thorough wall thickness measurements could not be taken and an additional unidentified factor(s) may have contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.A lot history review (lhr) of reev1496 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "this evening that a 3cg wire broke off inside of a patient during a picc insertion.Nurse stated he had no resistance inserting but did have to make two passes to get the picc to drop.He also had no resistance when removing the wire.When he pulled the wire, he noticed something ¿hanging¿ out of the solo valve which ended up being 6 3cg magnets that were all stuck together." "the picc was removed and a ct of the head, chest, abdomen and pelvis showed no evidence of foreign bodies.The patient has had no symptoms, and a new picc was placed in ir." "upon inspection of the wire it had broken, some details from facility product inspection:" 3 magnets in tact in the wire still.6 magnets pulled out of the valve and accounted for.Kink that can be seen in the wire happened during transport, they shoved it in a bag, but it was straight when it was removed from the patient.About 1¿ of the casing has no magnets in it.About.8¿ of the casing is missing.If there are 21 magnets in each wire, 12 are not accounted for.Patient info: comorbidities: triple a aortic mitraltis, aortic root dissection, asthma, pneumonia, gerd, melanoma, aortic root and hemiaortic arch replacement, left subclavian graft, cataract removal, reactions to anesthesia.Admitted for possible chlorecystitus, back pain and sacro wound pain.Was there any patient harm reported? no harm, just additional scans/radiation exposure.Wire fragment is missing and customer is unsure whether wire fragment is still in the patient.*does the patient have an infectious disease?: not that i was made aware of.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken stylet was confirmed; however, the root cause was not identified.The product returned for evaluation was one 4fr s/l powerpicc solo with 3cg stylet.The catheter had been cut at the 37cm depth marking and both catheter segments were returned.The stylet was removed from the catheter.The stylet exhibited a break within the polyimide region.Six magnets were returned loose.The distal stylet fragment was not returned.The stylet exhibited curved shape memory just proximal of the polyimide region.Microscopic inspection of the stylet break revealed deformation and discoloration at the break site.The tubing exhibited an elliptical cross-section at the break site.The fracture surface was granular.The polyimide tubing outer diameter was measured and found to be within manufacturing specifications.The deformation and discoloration suggested that stylet kinking may have contributed to the observed break; however, thorough wall thickness measurements could not be taken and an additional unidentified factor(s) may have contributed.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.H3 other text : evaluation findings are in section h11.

Brand Name
POWERPICC SOLO PROVENA CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11670751
Report Number3006260740-2021-01318
Device Sequence Number2999081
Product Code LJS
UDI-Device Identifier00801741215070
UDI-Public(01)00801741215070
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000409A
Device Lot NumberREEV1496
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2021
Initial Date Received by Manufacturer 03/22/2021
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight67